Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 20, NWS Detroit, MI

August 19, 2010Saginaw County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 19, 2010, 5:19 PM EDT for Saginaw County, Michigan. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2010, 5:19 PM EDT (21:19 UTC)
Expired
Aug 19, 2010, 6:00 PM EDT
In force
41 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 5:24 PM EDTTSTM WND DMG1 Ese Saginaw, MITREES DOWN ON ALGER
Aug 19, 5:24 PM EDTTSTM WND DMG1 Sse Saginaw, MIPOWERLINES DOWN AT PRESCOTT AND GALLAGHER
Aug 19, 5:26 PM EDTTSTM WND DMG2 E Saginaw, MITREES DOWN
Aug 19, 5:28 PM EDTHAIL 1.755 Nw Frankenmuth, MI
Aug 19, 5:33 PM EDTTSTM WND DMG5 Ese Saginaw, MITREES DOWN AT KING AND AIRPORT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WFUS53 KDTX 192119
TORDTX
MIC145-192200-
/O.NEW.KDTX.TO.W.0020.100819T2119Z-100819T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
519 PM EDT THU AUG 19 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 600 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR ZILWAUKEE...OR NEAR SAGINAW...AND MOVING
  SOUTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  INDIANTOWN AND BRIDGEPORT AROUND 530 PM EDT.
  ARTHUR AROUND 535 PM EDT.
  GERA AROUND 540 PM EDT.
  FRANKENMUTH AROUND 545 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            FRANKENMUTH...
  BRIDGEPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4350 8407 4353 8405 4353 8384 4352 8382
      4348 8381 4348 8370 4324 8370 4338 8408
TIME...MOT...LOC 2119Z 293DEG 30KT 4347 8396

$$


SF
2 follow-up statements
276 
WWUS53 KDTX 192128
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
528 PM EDT THU AUG 19 2010

MIC145-192200-
/O.CON.KDTX.TO.W.0020.000000T0000Z-100819T2200Z/
SAGINAW MI-
528 PM EDT THU AUG 19 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SAGINAW
COUNTY UNTIL 600 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR ZILWAUKEE...OR NEAR SAGINAW...MOVING SOUTHEAST
AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  ARTHUR AROUND 535 PM EDT.
  GERA AROUND 540 PM EDT.
  FRANKENMUTH AROUND 545 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SAGINAW...            FRANKENMUTH...
  BRIDGEPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4349 8399 4353 8395 4352 8383 4352 8382
      4348 8381 4348 8370 4324 8370 4337 8401
TIME...MOT...LOC 2128Z 293DEG 30KT 4344 8387

$$
632 
WWUS53 KDTX 192146
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT THU AUG 19 2010

MIC145-192200-
/O.CON.KDTX.TO.W.0020.000000T0000Z-100819T2200Z/
SAGINAW MI-
546 PM EDT THU AUG 19 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SAGINAW
COUNTY UNTIL 600 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BRIDGEPORT...OR 5 MILES WEST OF FRANKENMUTH...
MOVING SOUTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL 
SAGINAW COUNTY AROUND BIRCH RUN AND FRANKENMUTH THROUGH 600 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4334 8392 4342 8383 4343 8370 4324 8370
TIME...MOT...LOC 2145Z 312DEG 30KT 4330 8381

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:58 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 19, 3:58 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT THU AUG 19 2010

.SHORT TERM...THIS EVENING AND TONIGHT

TAIL END OF MAIN SHORTWAVE ENERGY...NOW POSITIONED ACROSS ONTARIO
AND QUEBEC...SUPPORTED THE MAINTENANCE OF SCATTERED THUNDERSTORM
ACTIVITY ALL DAY ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN.
SATELLITE IMAGERY SUGGESTS THE BULK OF LARGE SCALE FORCING HAS
VACATED THE PREMISES...WITH MUCH OF THE BACKGROUND SUPPORT NOW
HANDED OVER TO THE FRONTAL CIRCULATION.

THE BELT OF THE COUPLED JET STRUCTURE IS IN PLACE OVERHEAD...AND IS
SUPPORTING 0-6KM BULK SHEAR IN EXCESS OF 40 KNOTS. BEHAVIOR OF CELLS
THIS AFTERNOON DEFINITELY SUPPORTS THAT AMOUNT OF SHEAR...WITH A
RATHER SURPRISING LONGEVITY TO THE DISCRETENESS. INSTABILITY REMAINS
THE MARGINAL COMPONENT...SBCAPES OF 1000-1200 J/KG AND MLCAPES SUB
1000 J/KG. THE CELL EARLIER ACROSS TUSCOLA COUNTY MADE IT TO SEVERE
LIMITS..WITH SUSPICION THAT DIURNAL HEATING PEAK PLAYED A FACTOR.
WITH THE LACK OF FORCING FOR ASCENT...THE COVERAGE OF SHOWERS AND
THUNDERSTORMS SHOULD REMAIN SCATTERED FOR THE REMAINDER OF THE
EVENT. THE SEVERE THREAT REMAINS RATHER LIMITED WITH MEAGER LAPSE
RATES OVERALL...WITH PERHAPS A WINDOW FOR ISOLATED SEVERE DURING THE
NEXT COUPLE OF HOURS. AN ADDITIONAL WEAK CYCLONIC VORTICITY
FILAMENT IS POISED TO SWEEP ACROSS SOUTHEASTERN MICHIGAN YET THIS
AFTERNOON/EARLY THIS EVENING. THEREFORE...THE CHANCE/SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS CONTINUES FOR POINTS SOUTHWARD (BETWEEN
THE I 69 AND I 94 CORRIDORS) PRIOR TO 3-4Z. THE FRONTAL
PASSAGE/VEERING TO EASTERLIES THIS EVENING WILL QUICKLY END THE
THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT.

A VERY DRY AIRMASS BEHIND THE COLD FRONT WILL ALLOW LOWS TONIGHT TO
DIP INTO THE 50S ACROSS THE NORTH WITH LOWER 60S ACROSS THE SOUTH.

&&

.LONG TERM...

UPPER LEVEL TROUGH/JET ENERGY WILL COME OUT OF THE CENTRAL ROCKIES
AND MOVE THROUGH THE GREAT LAKES REGION DURING THE FIRST HALF OF THE
WEEKEND. GOOD MOISTURE PLUME/850-700 MB THETA-E RIDGE AHEAD OF THE
COLD FRONT SHOULD PROVIDE A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS
ON SATURDAY. BEFORE WE GET THERE...WILL HAVE TO WATCH WARM FRONT
WHICH LIFTS NORTH THROUGH THE WESTERN GREAT LAKES TOMORROW.
HOWEVER...WITH UPPER LEVEL RIDGE IN PLACE OVER THE CENTRAL GREAT
LAKES...EXPECTING ACTIVITY TO REMAIN MAINLY CONFINED TO OUR
NORTHWEST WHERE THE BETTER DEFINED WARM FRONT WILL RESIDE...AS MAIN
SHORTWAVE LIFTS NORTHEAST INTO LAKE SUPERIOR. SURFACE WINDS OUT OF
THE SOUTHEAST SHOULD ALSO TAMPER OUR WARMUP AND INSTABILITY TO A
DEGREE...AND MAINTAINED THE LOW TO MID 80S FORECAST.

850 MB THERMAL RIDGE AXIS AROUND 20 C WOULD SUPPORT MAXES AROUND 90
DEGREES ON SATURDAY...BUT FORECAST WILL BANK ON HIGH SCATTERED
COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND LIMITED INSOLATION
HOLDING MAXES IN PREDOMINATELY IN THE MID 80S.

LATEST GFS/EUROPEAN (12Z GFS) ADVERTISING THE UPPER LEVEL TROUGH
AXIS AND ASSOCIATED COLD FRONT/SURFACE LOW WILL CLEAR THE STATE BY
12Z SUNDAY...LEADING TO A WARM AND DRY SUNDAY. A LITTLE CONCERNED
THE SLOWING TREND MAY CONTINUE AS CLOSED 500 MB LOW SHOULD DEVELOP
OVER THE EASTERN GREAT LAKES...WITH NORTHERLY CYCLONIC FLOW AND
POSSIBLE SPOKE OF ENERGY COMING DOWN ON THE BACKSIDE OF THIS SYSTEM.
AT THIS POINT...DECIDED TO INCREASE SKY COVER ACROSS EASTERN AREAS.

STRONG HIGH PRESSURE LOOKS TO DOMINATE THE AREA NEXT WEEK WITH THE
EXCEPTION OF A BRIEF PERIOD IN THE TUESDAY/WEDNESDAY TIME FRAME.
DURING THAT TIME A DEEP SURFACE LOW UNDER A BROAD UPPER TROUGH WILL
TRACK ACROSS THE HUDSON BAY DROPPING A WEAKENING COLD FRONT DOWN
THROUGH THE REGION SOMETIME TUESDAY NIGHT. MODELS CONTINUE TO SHOW
LITTLE IN THE WAY OF MOISTURE WITH THIS FRONT...AND WITH THE FRONT
FORECAST TO PASS QUICKLY THOUGH THE AREA...WILL KEEP LOW CHANCE POPS
IN THE FORECAST. BETTER CHANCES FOR PRECIPITATION LOOK TO BE ACROSS
THE NORTHERN HALF OF LAKE HURON...BUT THERE IS A SLIGHT CHANCE FOR
PRECIP TO MAKE IT FURTHER SOUTH.

&&

.MARINE...

A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEASTERN MICHIGAN
TONIGHT STALLING NEAR THE OHIO BORDER TOWARDS MORNING. ALONG WITH
TRIGGERING SOME THUNDERSTORMS...THE PASSAGE OF THIS FRONT WILL ALSO
CAUSE THE WINDS TO SHARPLY VEER TO THE NORTH-NORTHEAST. THE WINDS
SHOULD ALSO BECOME RATHER GUSTY FOR A COUPLE OF HOURS FOLLOWING THE
FRONT AS COLD AIR ADVECTION CREATES AN UNSTABLE PROFILE OVER THE
LAKES. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT
AND WILL QUICKLY DIMINISH THE WINDS DURING THE EVENING. WINDS WILL
BECOME SOUTHEASTERLY ON FRIDAY AND INCREASE IN SPEED FRI NIGHT INTO
SATURDAY IN ADVANCE OF LOW PRESSURE MOVING INTO THE REGION FROM THE
WEST. HIGH PRESSURE WILL THEN BRING LIGHTER WINDS BY SUNDAY THROUGH
EARLY NEXT WEEK.

&&

.AVIATION...ISSUED 130 PM EDT THU AUG 19 2010

THE COLD FRONT AT TAF ISSUANCE TIME IS DROPPING SOUTHWARD THROUGH
THE SAGINAW BAY REGION. AS EXPECTED...THE FRONT HAS PROVIDED A
FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. OVERALL
TIMING OF FRONTAL PASSAGE AND THUNDERSTORM POTENTIAL FROM THE
EARLIER TAF FORECAST REMAINS SPOT ON AND WILL LEAVE AS IS. DESPITE
A DOWNTREND IN FORCING FOR THIS AFTERNOON...DECIDED ON INCLUDING A
TEMPO GROUP FOR TSRA AT THE DETROIT TERMINALS...AS EMBEDDED
SHORTWAVE ENERGY/MIDLEVEL MOISTURE IS POISED TO SWEEP ACROSS
SOUTHERN LOWER MICHIGAN LATER THIS AFTERNOON. VFR CONDITIONS ARE
EXPECTED TO CLOSE OUT THE TAF PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....SF/DRK
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 19, 5:08 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 AM EDT THU AUG 19 2010

MIZ047>049-053>055-060>063-068>070-200830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN DETROIT
SUBURBS...THE INTERSTATE 69 CORRIDOR...THE TRI CITIES AND THE THUMB.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A WEAK COLD
FRONT THAT WILL DROP SOUTHEAST THROUGH THE AREA INTO THIS EVENING.
WHILE SEVERE WEATHER WILL NOT BE WIDESPREAD...ISOLATED WIND GUSTS TO
AROUND 60 MPH WILL BE POSSIBLE ALONG WITH LARGE HAIL TO NEAR ONE
INCH IN DIAMETER. STORM MOTION WILL BE SOUTHEAST AT 30 MPH. EXPECT
THIS ACTIVITY TO DIMINISH AFTER SUNSET AS DAYTIME HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME AS THUNDERSTORM
ACTIVITY WILL REMAIN ISOLATED.

MIZ075-076-082-083-200830-
WASHTENAW-WAYNE-LENAWEE-MONROE-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHTENAW...WAYNE...LENAWEE
AND MONROE COUNTIES.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A WEAK
COLD FRONT PROGRESSES THROUGH THE AREA. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SOME STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS AND HALF INCH
DIAMETER HAIL AS THEY TRACK TO THE SOUTHEAST AT 35 MPH. THESE
STORMS ARE ASSOCIATED WITH A COLD FRONT MOVING SOUTH ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SC/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 19, 2:49 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       1 ENE KINGSTON          43.42N 83.17W
08/19/2010  M1.00 INCH       TUSCOLA            MI   TRAINED SPOTTER

            15 MINUTE TOTAL

&&

RKULIK
Special weather statement, Aug 19, 3:10 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT THU AUG 19 2010

MIZ053-054-061-062-192000-
GENESEE-LAPEER-SAGINAW-TUSCOLA-
310 PM EDT THU AUG 19 2010

...SPECIAL WEATHER STATEMENT...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VASSAR TO BIRCH RUN
TO 12 MILES WEST OF BIRCH RUN...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MILLINGTON BY 320 PM EDT...
  MAYVILLE BY 325 PM EDT...
  CLIO BY 335 PM EDT...
  CLIFFORD AND OTTER LAKE BY 340 PM EDT...
  OTISVILLE AND NORTH BRANCH BY 350 PM EDT...
  COLUMBIAVILLE BY 400 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Aug 19, 3:38 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 N KINGSTON            43.43N 83.19W
08/19/2010                   TUSCOLA            MI   COUNTY OFFICIAL

            TREES DOWN BLOCKING ROAD AT ROSSMAN AND KINGSTON

0230 PM     TSTM WND DMG     3 E KINGSTON            43.41N 83.13W
08/19/2010                   TUSCOLA            MI   COUNTY OFFICIAL

            MULTIPLE TREES DOWN AT WHITE CREEK ROAD AND M-46

0230 PM     TSTM WND DMG     1 NE KINGSTON           43.43N 83.17W
08/19/2010                   TUSCOLA            MI   COUNTY OFFICIAL

            POWERLINES DOWN AT ROSSMAN AND CEMETERY

&&

RKULIK
Special weather statement, Aug 19, 4:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT THU AUG 19 2010

MIZ063-192045-
ST. CLAIR-
423 PM EDT THU AUG 19 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF PORT HURON...MOVING SOUTHEAST AT
30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE AND PORT HURON BY 430 PM EDT...
  ST. CLAIR BY 435 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, Aug 19, 4:32 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 PM EDT THU AUG 19 2010

MIZ061-062-192045-
GENESEE-LAPEER-
432 PM EDT THU AUG 19 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF COLUMBIAVILLE...MOVING EAST AT
30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OTISVILLE AND OTTER LAKE BY 440 PM EDT...
  COLUMBIAVILLE BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Aug 19, 5:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             FREELAND                43.52N 84.12W
08/19/2010  M0.75 INCH       SAGINAW            MI   TRAINED SPOTTER

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:24 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac, Tuscola66 min
Aug 19, 2:45 PM EDTSpecial Marine WarningDTX2 hr
Aug 19, 3:26 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola40 min
Aug 19, 4:55 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw65 min
Aug 19, 5:32 PM EDTSevere Thunderstorm WarningDTXTuscola44 min
Aug 19, 5:46 PM EDTTornado WarningDTXGenesee, Saginaw, Tuscola59 min
Aug 19, 6:24 PM EDTSevere Thunderstorm WarningDTXLapeer47 min
Aug 19, 6:31 PM EDTSevere Thunderstorm WarningDTXGenesee29 min
Aug 19, 6:42 PM EDTSevere Thunderstorm WarningDTXOakland48 min
Aug 19, 7:04 PM EDTTornado WarningDTXMacomb, Oakland56 min
Aug 19, 7:19 PM EDTSpecial Marine WarningDTX55 min
Aug 19, 7:40 PM EDTTornado WarningDTXMacomb20 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.